MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381437
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while using the it separated and remained in patients arm requiring surgical removal.The following was received by the initial reporter: describe the event or problem: registered nurse (rn) attempting iv placement in antecubital fossa of right arm.Rn was using ultrasound guidance.Rn was unable to get the catheter into the vein, so began withdrawing the catheter.Upon removal of the catheter, rn noticed that the actual catheter had detached from the needle, and the tip of the plastic catheter remained in the arm.Patient went to surgery the following day to have the retained portion of the catheter removed.Patient was discharged home that same day.
 
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.E.4.Fda notified: the initial reporter also notified the fda via medwatch# (b)(4).
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd was not able to duplicate or confirm the customer¿s indicated failure as no sample, batch, or lot code was provided.This complaint will be entered into the complaint management system and will be tracked & trended for future occurrences.The complaint was deemed as mdr reportable therefore a submission will be performed.Shall a sample or lot number become available, the complaint will be re-opened and an investigation will take place.This complaint will be closed at this time.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17674812
Report Number2243072-2023-01561
Device Sequence Number20441696
Product Code FOZ
UDI-Device Identifier30382903814375
UDI-Public(01)30382903814375
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381437
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/02/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight67 KG